Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 276, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 7, 2015, 6:34 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 6:34 PM CDT (23:34 UTC)
- Expired
- Jul 7, 2015, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:05 PM CDT | TSTM WND DMG | Yazoo City, MS | REPORT OF TWO TREES DOWN IN YAZOO CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WUUS54 KJAN 072334
SVRJAN
MSC089-163-080015-
/O.NEW.KJAN.SV.W.0276.150707T2334Z-150708T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
YAZOO COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 715 PM CDT
* AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
PHOENIX...OR 17 MILES SOUTH OF YAZOO CITY...MOVING NORTHEAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE YAZOO AROUND 645 PM CDT.
MYRLEVILLE AROUND 650 PM CDT.
BENTON AROUND 655 PM CDT.
VAUGHAN AROUND 705 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SATARTIA
AND BENTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3280 8985 3249 9028 3263 9067 3299 9039
TIME...MOT...LOC 2334Z 225DEG 44KT 3260 9044
HAIL...1.00IN
WIND...60MPH
$$
171 follow-up statement
015
WWUS54 KJAN 080001
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT TUE JUL 7 2015
MSC089-163-080015-
/O.CON.KJAN.SV.W.0276.000000T0000Z-150708T0015Z/
MADISON MS-YAZOO MS-
701 PM CDT TUE JUL 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL MADISON AND YAZOO COUNTIES...
AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YAZOO CITY...
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
YAZOO CITY AND BENTON AROUND 710 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SATARTIA
AND BENTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3280 8985 3249 9028 3263 9067 3299 9039
TIME...MOT...LOC 0001Z 202DEG 43KT 3279 9039
HAIL...1.00IN
WIND...60MPH
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:33 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 7, 3:33 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 333 PM CDT TUE JUL 7 2015 .DISCUSSION...MODERATE CU WAS PREVALENT OVER THE MAJORITY OF FORECAST AREA THIS AFTERNOON WITH EVEN SOME ISOLATED SHOWERS AND THUNDERSTORMS OVER THE SOUTHEASTERN TWO THIRDS. THIS ACTIVITY HAS LIKELY BEEN ENHANCED BY LOW TO MID LEVEL SOUTHWESTERLY MOISTURE INFUSION AS WELL AS 40-50 KNOT 300 MB JET STREAK PASSING OVER THE AREA. CONVECTIVE POTENTIAL WILL BECOME SOMEWHAT LIMITED THE NEXT FEW DAYS AS SUBSIDENCE/WARMING INCREASES FROM THE EAST AS MID/UPPER LEVEL RIDGE BUILDS IN. UPPER 60S DEWPOINTS LOOK TO MIX DOWN WEDNESDAY WHICH WILL CAUSE PARCELS TO STRUGGLE MORE COMPARED TO TODAY...THUS NOT EXPECTING ANY DEVELOPMENT. BY THURSDAY...LOW TO MID 70S DEWPOINTS OVER EASTERN AND SOUTHERN SECTIONS WILL ALLOW FOR SOME ISOLATED DEVELOPMENT. SURFACE RIDGE AXIS WILL BECOME ORIENTED E-W ACROSS S MS BY THE WEEKEND AND WILL LEAD TO LIGHT WINDS/LESS CONVERGENCE AND ONLY A SLIGHT POTENTIAL FOR CONVECTION. TEMPS WILL WARM INTO THE MID 90S OVER THE WEEKEND WITH HEAT INDICES APPROACHING 105...ESPECIALLY ALONG AND NEAR RIVER CHANNELS WHERE LOCALIZED DEWPOINTS WILL BE IN THE MID 70S. MID/UPPER LEVEL RIDGE WILL CONTINUE WESTWARD INTO THE FIRST PART OF NEXT WEEK AND ALLOW NW FLOW...INCREASING RAIN CHANCES AND SLIGHTLY COOLER TEMPS TO RETURN./26/ && .AVIATION...SHOWERS AND THUNDERSTORMS DEVELOPED THIS AFTERNOON AND MAY COME CLOSE TO JAN..HKS...MEI AND GWO BASED ON CURRENT TRENDS. ADDED VCSH FOR A COUPLE HOURS THIS AFTERNOON...BUT WILL GO VCTS. OTHERWISE...STILL EXPECTING SCATTERED CLOUDS WITH MOST CEILINGS REMAINING ABOUT 3KFT THROUGH THE EARLY MORNING HOURS. MODELS CONTINUE TO SUGGEST THERE WILL BE STRATUS ACROSS THE AREA LATE TONIGHT./7/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 93 73 93 / 11 10 11 13 MERIDIAN 72 93 72 93 / 12 10 10 17 VICKSBURG 74 93 73 93 / 11 10 8 9 HATTIESBURG 73 94 72 93 / 11 10 8 23 NATCHEZ 75 92 74 92 / 11 10 6 14 GREENVILLE 75 91 73 93 / 14 10 10 7 GREENWOOD 75 92 73 93 / 14 10 8 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 26/07
Hazardous weather outlook, Jul 7, 2:09 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 209 PM CDT TUE JUL 7 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 209 PM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 7, 5:34 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE JUL 7 2015
MSZ049-054-055-072300-
SIMPSON MS-COPIAH MS-RANKIN MS-
534 PM CDT TUE JUL 7 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COPIAH...
SOUTHWESTERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES UNTIL 600 PM
CDT...
AT 533 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HOPEWELL...OR 9 MILES EAST OF CRYSTAL SPRINGS...MOVING NORTHEAST
AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WHITES AROUND 545 PM CDT.
STAR AROUND 555 PM CDT.
FLORENCE AROUND 600 PM CDT.
LAT...LON 3198 9032 3205 9029 3205 9023 3209 9023
3209 9025 3211 9025 3212 9024 3215 9024
3215 9025 3216 9024 3218 9024 3217 9023
3219 9020 3210 8993 3190 9013
TIME...MOT...LOC 2233Z 206DEG 23KT 3201 9020
17Special weather statement, Jul 7, 5:43 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 543 PM CDT TUE JUL 7 2015 MSZ048-072315- HINDS MS- 543 PM CDT TUE JUL 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HINDS COUNTY UNTIL 615 PM CDT... AT 543 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BOLTON...OR 8 MILES WEST OF CLINTON...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CLINTON AROUND 600 PM CDT. LAT...LON 3226 9045 3230 9054 3247 9052 3238 9028 TIME...MOT...LOC 2243Z 213DEG 18KT 3232 9047 17
Special weather statement, Jul 7, 5:46 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT TUE JUL 7 2015
MSZ047-048-072315-
WARREN MS-HINDS MS-
546 PM CDT TUE JUL 7 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN AND WEST
CENTRAL HINDS COUNTIES UNTIL 615 PM CDT...
AT 546 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR NEWMAN...OR 8 MILES SOUTHEAST OF VICKSBURG...MOVING NORTHEAST AT
20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BOVINA AROUND 600 PM CDT.
EDWARDS AROUND 610 PM CDT.
LAT...LON 3241 9077 3232 9055 3219 9072 3220 9073
3222 9073 3221 9074 3221 9075 3224 9080
TIME...MOT...LOC 2246Z 213DEG 18KT 3227 9073
17Special weather statement, Jul 7, 6:01 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 601 PM CDT TUE JUL 7 2015 MSZ048-049-072330- HINDS MS-RANKIN MS- 601 PM CDT TUE JUL 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND SOUTHEASTERN HINDS COUNTIES UNTIL 630 PM CDT... AT 601 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR RICHLAND...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... RICHLAND AND MONTEREY AROUND 610 PM CDT. PEARL AROUND 620 PM CDT. LAT...LON 3211 9014 3218 9028 3234 9024 3225 8997 TIME...MOT...LOC 2301Z 213DEG 18KT 3219 9018 17
Special weather statement, Jul 7, 6:20 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 620 PM CDT TUE JUL 7 2015 MSZ042-043-072345- YAZOO MS-MADISON MS- 620 PM CDT TUE JUL 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON AND EAST CENTRAL YAZOO COUNTIES UNTIL 645 PM CDT... AT 617 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ANNANDALE...OR 10 MILES NORTHWEST OF MADISON...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CANTON AROUND 630 PM CDT. LAT...LON 3250 9015 3258 9031 3276 9021 3267 8994 TIME...MOT...LOC 2317Z 213DEG 16KT 3257 9021 17
Local storm report, Jul 7, 6:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG BOVINA 32.35N 90.73W
07/07/2015 WARREN MS LAW ENFORCEMENT
REPORT OF A FEW TREES DOWN IN THE BOVINA AREA.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:43 PM CDT | River Flood Warning | JAN | Bolivar, Washington | 23 days |
| Jul 7, 3:16 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Jul 7, 3:24 PM CDT | Special Weather Statement | JAN | Simpson | 36 min |
| Jul 7, 3:38 PM CDT | Special Weather Statement | JAN | Lauderdale | 37 min |
| Jul 7, 3:42 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Jul 7, 3:51 PM CDT | Special Weather Statement | JAN | Newton | 24 min |
| Jul 7, 3:58 PM CDT | Special Weather Statement | JAN | Scott | 32 min |
| Jul 7, 4:05 PM CDT | Special Weather Statement | JAN | Lincoln | 25 min |
| Jul 7, 4:15 PM CDT | Special Weather Statement | JAN | Kemper | 30 min |
| Jul 7, 4:23 PM CDT | Special Weather Statement | JAN | Smith | 37 min |
| Jul 7, 4:29 PM CDT | Special Weather Statement | JAN | Copiah | 31 min |
| Jul 7, 4:33 PM CDT | Special Weather Statement | JAN | Adams | 27 min |
| Jul 7, 4:48 PM CDT | Special Weather Statement | JAN | Lincoln | 27 min |
| Jul 7, 5:00 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jul 7, 5:04 PM CDT | Special Weather Statement | JAN | Jefferson | 26 min |
| Jul 7, 5:32 PM CDT | Special Weather Statement | JAN | Claiborne | 28 min |
| Jul 7, 5:34 PM CDT | Special Weather Statement | JAN | Simpson | 26 min |
| Jul 7, 5:43 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Jul 7, 5:46 PM CDT | Special Weather Statement | JAN | Warren | 29 min |
| Jul 7, 6:01 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jul 7, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 26 min |
| Jul 7, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 34 min |
| Jul 7, 6:20 PM CDT | Special Weather Statement | JAN | Madison | 25 min |
| Jul 7, 6:39 PM CDT | Special Weather Statement | JAN | Jones | 36 min |
| Jul 7, 6:57 PM CDT | Special Weather Statement | JAN | Choctaw | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.